After 2 month of suffering with unbearable faceial pain I was dianosised with Trimemial Neualgia my dr put me on carbamazepine which didnt help without a pain med. A week later I was switched to gabapentin that worked very well no pain med needed.Yesterday I saw the neuroglist who switched me to lyrica that seems to be working however i feel a bit cloud headed and sometimes comfused and very forgetful. is there any else taking lyrica for TN and if these are side effects will they go away.Is lyrica a good med to treat trimenial neualgia? while I was on gabapentin i fealt great without anyattacks I was finally able to sleep laying down and for 4 day i had no attacks im sure my neurolgist in on point i just wonder is lyrica commonally used to treat TN
25 Jan 2014
Since this is so old, for anyone else who suffers from trigeminal neuralgia, I was prescribed Lyrica which caused me to feel "drunk". I staggered about very confused. Then the doctor prescribed Baclofen which really took care of most of the pain. Another neurologist said that Baclofen was the best medication for mouth pain.
24 Jan 2014
I see that you asked this question two years ago, so you may have your answer.
But from my experience, I have used Lyrica for pain and have noticed initially some relief during my first trigger/episode with TN. However, after having surgery, I noticed the pain has come back stronger and resistant to Lyrica. The surgery worked for 23 months. I am now taking Lyrica with other pain meds, i.e. Tylenol ,Ibuprofen. The cocktail of drugs are very effective, I still have moderate pain throughout the day. So, to answer your question, I would consider having the Radio Rhizotomy procedure and by having the procedure you can avoid drugs.Good Luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My neurologist prescribed carbamazepine for Trigeminal neuralgia. 100 mg. chew tabs up to 3 times a day. I took the first tab last night (20 hours ...
3 answers • 5 Aug 2011
tumor in 2006. I am now getting severe pains in my hands, wrists as well as knees, can this be associated with taking such a high dosage of ...
2 answers • 29 Nov 2012
I just started gabapentin while I am weaning off of carbamazepine as it didn't produce results for my Trigemenal Neuralgia. After taking my ...
3 answers • 27 Jul 2013